MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Facility declined to provide the information.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a planned diagnostic coronary procedure, inside the body, after normalization, prior to measurement, resistance was met.When the device was removed from the patient for shaping again, the user found the proximal coil was stretched.Additional information provided the device had been inspected prior to the procedure with no visible defects observed.Resistance was encountered when crossing the lesion.When the device was removed from the patient, the user found that the wire tip was stretched but was not separated.A second of the same make and model of the manufacturer's device was used to successfully complete the procedure.Visual and microscopic inspections were performed on the returned device.The device was visually and microscopically inspected, damage was observed.The distal coil was observed to be stretched but was intact.The core wire was twisted and broken.The entirety of the core wire appeared to be present.The investigation was unable to verify the reported resistance failure as the device was damaged.The probable cause for the reported stretch failure is damage in use.The core wire was broken at the distal end, as a result, the distal coil was stretched.The damage likely occurred as a result of mechanical strain during procedure, as evidenced by the observed twisting near the core wire fracture sites.However, we were unable to conclusively determine how the damage occurred.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This event is being reported as there is a potential for harm if the malfunction were to recur.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7656627
Report Number2939520-2018-00064
Device Sequence Number13483754
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)210331(10)0301424603(90)989609001211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2021
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0301424603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1